Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 27, 2016Fannin County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 27, 2016, 12:46 AM EDT for Fannin County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2016, 12:46 AM EDT (04:46 UTC)
Expired
Aug 27, 2016, 1:15 AM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Fannin County, GA

The radar

The Knoxville radar (KMRX), 154 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

547 
WWUS82 KFFC 270446
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 AM EDT SAT AUG 27 2016
 
GAZ006-008-270515-
UNION GA-FANNIN GA-
1246 AM EDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND NORTHERN
FANNIN COUNTIES UNTIL 115 AM EDT...

AT 1246 AM EDT...A STRONG THUNDERSTORM WAS OVER NOTTELY DAM...OR 9
MILES WEST OF BLAIRSVILLE...MOVING NORTHWEST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLUE
RIDGE...MORGANTON...JONES CREEK...LOVING...EPWORTH...IVY
LOG...HURST... MINERAL BLUFF...HEMP...NOTTELY DAM...CULBERSON AND
COPPERHILL.

LAT...LON 3499 8402 3496 8396 3480 8406 3494 8456
      3499 8453
TIME...MOT...LOC 0446Z 113DEG 22KT 3492 8411 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 8:33 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 26, 8:33 PM EDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
833 PM EDT FRI AUG 26 2016

.UPDATE...
Isolated storms continue this evening across portions of north
Georgia. Have updated pops, wx, and temps to account for latest
trends, and will make necessary updates as needed. Otherwise,
forecast trends appear to be on track through the overnight period
with storms diminishing into the late evening hours and no
activity expected overnight.

&&

.PREV DISCUSSION... /Issued 318 PM EDT FRI AUG 26 2016/

SHORT TERM /Tonight through Saturday Night/...
Current radar loop shows some isolated showers across
N GA this afternoon with a continued drier air mass across south and
portions of central GA. The surface to mid level ridge continues to
dominate the weather pattern across the southeast as it is helping
to keep the showers to a minimum. The precipitation across the area
is expected to diminish quickly after sunset. The high pressure
ridge is expected to drift a bit northeastward allowing the drier
airmass to move a bit further northward as well. The best storm
chances will stay across N GA but they will stay in the low chance
category. Temps are expected to be in the lower to mid 90s Sat
afternoon with night time lows mainly near 70.

01

LONG TERM /Sunday through Friday/...
Upper ridging aloft over the eastern US that dominated the short
term will nudge slightly east (with center near Delmarva) at the
start of the long-term...with remnants of TS Fiona inching slowly
westward from the western Atlantic toward the coast of the
Carolinas. A weak upper low will be meandering around AL/TN along
with a nearly stationary shortwave parked along the TX Gulf Coast.
Elsewhere...stronger belt of westerlies will lie across northern
US/Canadian border. At the surface...high pressure centered along
New England coast will ridge down the Appalachians...setting up an
easterly flow/wedge-type feature. All factors into play...low cloud
cover possible across mountain counties and SE Ga on Sunday...with
afternoon precip chances confined to mainly north and SE Ga where
better moisture and lift reside. However...with ridging at sfc and
aloft...coverage should not be very widespread.

Early next week...ECMWF and GEFS ensembles indicate a ridge break
across polar latitudes...which may allow for a pattern change by
late next week. It could also play a role in the track of 99L. For
the first part of next week (Mon/Tues)...aforementioned eastern US
upper ridge will retrograde westward into mid-MS valley with Fiona
remnants still lingering across the Ga/SC coast. Sfc ridging will
help keep precip chances/coverage low...but continued easterly flow
will likely bring low cloud cover over eastern counties.Highest
precip chances look to be across SE and east-central Ga.

Trouble in the tropics becomes a factor Tues into the remainder of
the long term. Much uncertainty during this time frame in regards of
the track of 99L and associated sensible weather. H5 ridge will
continue to build westward into Southern PlainS/lower MS
valley...with GFS and ECMWF suggesting amplifying long wave
troughing pushing into the Eastern US. This...combined with
Fiona's remnant circulation over Ga/Sc coast suggests a more
easterly track along the FL coast and eventually the Ga/Carolina
coast. Other possibilities still include it meandering over FL or
continuing slowly west into Gulf. Strong shear is wreaking havoc
on it now...but with above-normal SSTs...Stay tuned and refer to
the NHC's latest discussions/data.

Potential exists for the approach of next frontal system late next
week as a seasonably strong shortwave dives into Quebec. Fingers
crossed this will push a quick shot of more comfortable air into at
least a portion of the CWA.

Kovacik

&&

.AVIATION...
00Z Update...
VFR conditions expected through the period. Winds will be E-SE at
5 kt or less overnight, increasing to 5-12kt through the day
Saturday. Convection this evening should remain away from TAF
sites, and diminish into the overnight period. Isolated to
scattered convection, largely expected over far north Georgia, is
expected after 18z Saturday.

//ATL Confidence...00Z Update...
High on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  92  72  91 /  30  10  10  20
Atlanta         74  91  73  89 /  20  10  10  20
Blairsville     68  87  67  85 /  30  30  20  30
Cartersville    71  92  71  90 /  20  20  10  20
Columbus        73  94  72  92 /   5  10  10  20
Gainesville     72  90  72  88 /  30  20  10  20
Macon           70  94  71  92 /   5   5  10  20
Rome            71  92  71  91 /  20  20  10  20
Peachtree City  70  91  71  90 /  10  10  10  20
Vidalia         70  93  73  92 /   5  10  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Aug 26, 11:59 AM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1159 AM EDT FRI AUG 26 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1159 AM EDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING ACROSS PARTS OF NORTH AND WEST CENTRAL GEORGIA...
MAINLY ALONG AND NORTH OF THE I-85 CORRIDOR. A FEW STORMS COULD BE
STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN
WITH LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTH
AND CENTRAL GEORGIA SATURDAY THROUGH TUESDAY... THEN A BETTER
CHANCE ON WEDNESDAY AND THURSDAY. ANY STORM THAT DEVELOPS WILL
HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... LOCALLY HEAVY
RAIN AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 26, 9:26 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 PM EDT FRI AUG 26 2016

GAZ005>007-270215-
GILMER GA-MURRAY GA-FANNIN GA-
926 PM EDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...NORTHEASTERN
MURRAY AND NORTHERN FANNIN COUNTIES UNTIL 1015 PM EDT...

AT 926 PM EDT...A STRONG THUNDERSTORM WAS OVER BLUE RIDGE...MOVING
NORTHWEST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BLUE RIDGE...MORGANTON...HIGDON...JONES MILL...EPWORTH...COHUTTA
WILDERNESS...COLWELL...MINERAL BLUFF AND COPPERHILL.

LAT...LON 3499 8430 3490 8420 3477 8433 3490 8475
      3499 8465
TIME...MOT...LOC 0126Z 127DEG 19KT 3489 8434
Special weather statement, Aug 26, 9:42 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT FRI AUG 26 2016

GAZ007-013-014-021-032-033-045-270230-
DEKALB GA-GILMER GA-COBB GA-DAWSON GA-NORTH FULTON GA-PICKENS GA-
CHEROKEE GA-
942 PM EDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...GILMER...
NORTHERN COBB...WESTERN DAWSON...NORTH FULTON...PICKENS AND CHEROKEE
COUNTIES UNTIL 1030 PM EDT...

AT 942 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CHERRY LOG TO FAUSETT LAKE TO SANDY SPRINGS...AND
MOVING NORTHWEST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...CANTON...JASPER...ELLIJAY...SANDY SPRINGS...ROSWELL...
ALPHARETTA...DUNWOODY...MILTON...KENNESAW...WOODSTOCK...ACWORTH...HOL
LY SPRINGS...BALL GROUND...NELSON...WALESKA...EAST ELLIJAY...TALKING
ROCK... BUFFINGTON AND FREE HOME.

LAT...LON 3481 8435 3447 8423 3391 8430 3398 8466
      3470 8456 3484 8459
TIME...MOT...LOC 0142Z 126DEG 22KT 3479 8439 3452 8426 3394 8436
Special weather statement, Aug 26, 10:11 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 PM EDT FRI AUG 26 2016

GAZ005-007-012-013-020-021-270300-
GILMER GA-MURRAY GA-GORDON GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
1011 PM EDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...SOUTHERN
MURRAY...EASTERN GORDON...WESTERN PICKENS...NORTHERN BARTOW AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 1100 PM EDT...

AT 1011 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TALONA TO NEAR SUTALLEE...AND MOVING NORTHWEST AT 25
MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARTERSVILLE...CALHOUN...CHATSWORTH...ADAIRSVILLE...ETON...WHITE...
KINGSTON...CASSVILLE...FAIRMOUNT...RANGER...FUNKHOUSER...SALACOA
VALLEY... NORTH GEORGIA
SPEEDWAY...NICKELSVILLE...RAMHURST...HINTON...BLAINE...
FOLSOM...SONORAVILLE AND AUDUBON.

LAT...LON 3467 8453 3417 8461 3421 8497 3487 8482
TIME...MOT...LOC 0211Z 114DEG 21KT 3461 8449 3424 8457
Special weather statement, Aug 26, 11:35 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 PM EDT FRI AUG 26 2016

GAZ008-009-016-270415-
TOWNS GA-WHITE GA-UNION GA-
1135 PM EDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR TOWNS...NORTHERN WHITE AND
NORTHEASTERN UNION COUNTIES UNTIL 1215 AM EDT...

AT 1135 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DILLARD TO TURNERVILLE...AND MOVING WEST AT 20
MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HIAWASSEE...YOUNG
HARRIS...HELEN...UNICOI STATE PARK...BRASSTOWN BALD... PLUM ORCHARD
GAP SHELTER...SAUTEE...SMITHGALL WOODS CONSERVATION ARE... ANNA RUBY
FALLS...TRACK ROCK...MACEDONIA...WHITLEY GAP SHELTER...MOUNTAIN
SCENE...BLUE MOUNTAIN SHELTER...ROBERTSTOWN...LOW GAP
SHELTER...TITUS AND TATE CITY.

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3488 8366 3483 8366 3482 8365 3480 8368
      3476 8363 3469 8364 3466 8366 3463 8364
      3467 8387 3472 8386 3473 8389 3499 8388
      3499 8355
TIME...MOT...LOC 0335Z 110DEG 17KT 3499 8342 3468 8345
Special weather statement, Aug 27, 12:17 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 AM EDT SAT AUG 27 2016

GAZ008-270445-
UNION GA-
1217 AM EDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 1245 AM EDT...

AT 1217 AM EDT...A STRONG THUNDERSTORM WAS OVER OWLTOWN...OR NEAR
BLAIRSVILLE...MOVING WEST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BLAIRSVILLE...JONES CREEK...BRASSTOWN BALD...TRACK ROCK...VOGEL STATE
PARK...GUMLOG...IVY LOG...OWLTOWN AND NOTTELY DAM.

LAT...LON 3493 8391 3492 8387 3490 8385 3491 8381
      3486 8381 3484 8379 3483 8380 3479 8378
      3478 8383 3473 8383 3476 8409 3480 8409
      3480 8413 3484 8415 3489 8411 3493 8416
      3496 8417 3499 8413 3499 8395
TIME...MOT...LOC 0417Z 106DEG 24KT 3484 8392
Special weather statement, Aug 27, 12:46 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 AM EDT SAT AUG 27 2016

GAZ006-008-270515-
UNION GA-FANNIN GA-
1246 AM EDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND NORTHERN
FANNIN COUNTIES UNTIL 115 AM EDT...

AT 1246 AM EDT...A STRONG THUNDERSTORM WAS OVER NOTTELY DAM...OR 9
MILES WEST OF BLAIRSVILLE...MOVING NORTHWEST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLUE
RIDGE...MORGANTON...JONES CREEK...LOVING...EPWORTH...IVY
LOG...HURST... MINERAL BLUFF...HEMP...NOTTELY DAM...CULBERSON AND
COPPERHILL.

LAT...LON 3499 8402 3496 8396 3480 8406 3494 8456
      3499 8453
TIME...MOT...LOC 0446Z 113DEG 22KT 3492 8411

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:21 PM EDTSpecial Weather StatementFFCGilmer39 min
Aug 26, 8:39 PM EDTSpecial Weather StatementFFCFannin, Union51 min
Aug 26, 8:50 PM EDTSpecial Weather StatementFFCGwinnett40 min
Aug 26, 8:53 PM EDTSpecial Weather StatementFFCChattooga52 min
Aug 26, 9:26 PM EDTSpecial Weather StatementFFCFannin49 min
Aug 26, 9:42 PM EDTSpecial Weather StatementFFCCherokee, Gilmer, Pickens48 min
Aug 26, 10:11 PM EDTSpecial Weather StatementFFCBartow, Gordon, Murray49 min
Aug 26, 11:35 PM EDTSpecial Weather StatementFFCTowns40 min
Aug 27, 12:17 AM EDTSpecial Weather StatementFFCUnion28 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.